MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE GLENOID BASEPLATE INSERTER, WEDGE

ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE GLENOID BASEPLATE INSERTER, WEDGE
Catalog Number 804-06-324
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - during surgery, the blue post on the altivate reverse glenoid baseplate inserter wedge # 804-06-324 broke off in the patient during implantation of the wedge baseplate.This caused a 10 minute delay while we determined how to beat remove from our drill hole in order to proceed.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
See h6, and h11 for additional information.The agent reported "during surgery, the blue post on the altivate reverse glenoid baseplate inserter wedge #804-06-324 broke off in the patient during implantation of the wedge baseplate.This caused a 10 minute delay while we determined how to beat remove from our drill hole in order to proceed male." this event occurred during surgery near the patient.Healthcare professional indicated significant adverse event.A 10 min.Delay in surgery was noted.When this event occurred, there was another suitable device available, and the surgery was completed as intended.The device was inspected prior to use and found acceptable.Rma examination: the reported device was not returned to surgical for evaluation.If at a later time the device is returned, an amendment will be opened to evaluate the event.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.A review of the instrument's device history records (dhr) could not be conducted since the lot number was not provided and the item was not returned for evaluation.The root cause of this complaint was the post of the inserter broke off, likely due to prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is an event associated with usage, not an event associated with product failure, malfunction, or issue.Customer complaint history of the reported device(s) showed no present trends or on-going issues that need a review.There are no indications that the instrument has a design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.

Brand Name
DJO SURGICAL
Common Device Name
ALTIVATE REVERSE GLENOID BASEPLATE INSERTER, WEDGE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key22040665
Report Number1644408-2025-00588
Device Sequence Number9095774
Product Code KWS
UDI-Device Identifier00190446844150
UDI-Public00190446844150
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K233481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-06-324
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale